MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF2816C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: e tlw1616c146e, serial/lot #: (b)(6), ubd: 12-dec-2024, udi#: (b)(4); product id: etlw1616c93e, serial/lot #: (b)(6), ubd: 12-apr-2025, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted during the endovascular treatment of a ruptured 53mm abdominal aortic aneurysm.It was reported at the end of the index procedure, the physician believed a type ii endoleak was seen.The patient received a ct and was still experiencing symptoms.It was believed the patient had a type iii endoleak near the bifurcation of the device.The physician took the patient back to the or for an angiogram and possible repair.Angio demonstrated an endoleak which was believed to be from the ima.The endoleak could not be accessed from the ima so the physician decided to perform an open repair and ligate the ima.After ligation the aneurysm sac was still pulsatile.A balloon was placed in the graft at the level of the renal arteries and inflated.The pulsatility in the aneurysm stopped.This confirmed either a type ia or a type iii endoleak.The physician next placed a proximal cuff and 2 x23mm non mdt limbs to raise the graft bifurcation.This did not resolve the pulsation in the aneurysm sac.At this point it was decided to partially explant the bifurcated device.When the physician opened the aneurysm the only endoleak he could see was from the lumbar arteries, but did not believe those could caused the of the pulsation in the aneurysm.The suprarenal stent and roughly 1cm of fabric was left intact.The iliac limbs also remain implanted.A bifurcated open surgical graft was sewen to the remaining proximal endurant device and to the endurant limbs.It was also reported since the partial explant of the bifurcated device, the patient has had multiple small bowel resections.The patient is currently receiving comfort care.Per the physician the cause of the endoleak is undetermined.No additional clinical sequalae were provided and the patient will be monitored.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17259649
Report Number9612164-2023-03005
Device Sequence Number7882115
Product Code MIH
UDI-Device Identifier00613994991133
UDI-Public00613994991133
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model NumberETBF2816C166E
Device Catalogue NumberETBF2816C166E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/05/2023
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale